• confused and lost confused and lost
    September 23, 2010
    how long does prednesone stay in your system and can you have sex while you are on the drug?
    confused and lost confused and lost
    September 23, 2010

    Last Tuesday I started a three day IV steriod treatment for my eye inflammation. Starting that Friday I took 30 mg of Prednesone, Saturday 20mg and Sunday 10mg. It was a tapering tha I had to do, from the IV. It is now the following Wednesday and I feel that my body is suffering for the lack of the medicine. How long does it stay in your system? Can you have sex while you are on prednesone? I know sounds like a stupid question, but I have never been on this stuff before. I have to tell you it has been hell.

     

    Thank You :)

    READ MORE

FROM OUR EXPERTS

  • Lisa Emrich
    Health Guide
    September 23, 2010
    Lisa Emrich
    Health Guide
    September 23, 2010

    Hi confused and lost,

     

    So sorry to hear that you've had a recent relapse.  But I gotta tell you that the steroids can be a challenge.  Sounds like your neurologist prescribed a pretty fast taper for the prednisone.  I think that my doctor has had me stay at a specific dose for two days in a row before lowering it.

     

    You will indeed be feeling the effects of having less steroids coursing through your body.  This feeling will pass.  It usually takes me 2-3 weeks from the beginning of the IV steroids until I'm starting to feel like my normal self.

     

    As far as sex and intimacy.  You may not be feeling very good right so that could be a factor in your interest.  Or to be personal about it, I have sometimes enjoyed more sex during this time period (because that part of my body had gained more sensation). 

     

    Basically, listen to your body and what it tells you is alright.  If you aren't already, be sure to stay extra hydrated and avoid sodium.  Eat extra potassium and get lots of rest.

     

    I hope that you recover soon.  Let us know how you're doing.

     


FROM OUR COMMUNITY

  • Jazzy74 September 23, 2010
    Jazzy74
    September 23, 2010

    I would check with your doctor but my neurologist told me last year that steriods can be in your body for up to a year after treatment.  I had asked him because I was twitching a lot when I was trying to go to bed and he thought it was possibly left over symptoms from the steriods.

    READ MORE
  • thelambsink September 23, 2010
    thelambsink
    September 23, 2010

    hey confused and lost this is DANIEL and I had a bad attack once and they put me on preds and I felt bad for about ten days after I stopped it. It made me feel weak and achy. Of course I found out that I was allergic. I guess as far as intimacy I have not heard of any side affects from this but when you are in pain you don't want to think of anything but how to stop hurting. If you feel these aches and pains after ten days go to your doc you may not be able to handle this type of med. This also may be an M.S. attack so do not wait for med attention. God bless and bye for now!!!!By the wy I found out I was allergic to the glutten in the med not necassarily the medicine itself...later sure and found!!

    READ MORE
  • thelambsink September 23, 2010
    thelambsink
    September 23, 2010

    hey confused and lost this is DANIEL and I had a bad attack once and they put me on preds and I felt bad for about ten days after I stopped it. It made me feel weak and achy. Of course I found out that I was allergic. I guess as far as intimacy I have not heard of any side affects from this but when you are in pain you don't want to think of anything but how to stop hurting. If you feel these aches and pains after ten days go to your doc you may not be able to handle this type of med. This also may be an M.S. attack so do not wait for med attention. God bless and bye for now!!!!By the wy I found out I was allergic to the glutten in the med not necassarily the medicine itself...later sure and found!!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.